Alert archive / Texas / High Wind Watches in 2016
High Wind Watch 2, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Dec 15, 2016, 3:55 AM CST for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Dec 16, 2016, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 3:55 AM CST (09:55 UTC)
- In effect from
- Dec 16, 2016, 10:00 AM CST
- Expired
- Dec 16, 2016, 4:31 AM CST
- In force
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS74 KAMA 150955 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CST THU DEC 15 2016 OKZ001-002-TXZ001>003-006>008-011>013-016>018-151800- /O.NEW.KAMA.HW.A.0002.161216T1600Z-161217T0400Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 355 AM CST THU DEC 15 2016 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * EVENT...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH. * TIMING...INCREASING FRIDAY WITH HIGHEST SPEEDS DURING THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULTY, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY, LIGHTWEIGHT OBJECTS SUCH AS LAWN FURNITURE OR CHRISTMAS DECORATIONS MAY BECOME AIRBORNE PROJECTILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GUERRERO
2 follow-up statements
544 WWUS74 KAMA 152244 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 444 PM CST THU DEC 15 2016 OKZ001-002-TXZ001>003-006>008-011>013-016>018-161100- /O.EXT.KAMA.HW.A.0002.161216T1600Z-161217T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 444 PM CST THU DEC 15 2016 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... * EVENT...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. * TIMING...THE VERY STRONG WINDS WILL BEGIN AROUND LATE FRIDAY MORNING AND DIMINISH AROUND SUNSET FRIDAY. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ANDRADE
043 WWUS74 KAMA 161031 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 431 AM CST FRI DEC 16 2016 OKZ001-002-TXZ001>003-006>008-011>013-016>018-161900- /O.UPG.KAMA.HW.A.0002.161216T1600Z-161217T0000Z/ /O.NEW.KAMA.HW.W.0006.161216T1600Z-161217T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 431 AM CST FRI DEC 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. * TIMING...THE VERY STRONG WINDS WILL BEGIN AROUND LATE THIS MORNING AND DIMINISH AROUND SUNSET THIS EVENING. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ003-TXZ004-005-009-010-014-015-019-020-161900- /O.NEW.KAMA.WI.Y.0007.161216T1600Z-161217T0000Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLARENDON...WELLINGTON 431 AM CST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED ACROSS THE EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. * TIMING...THE STRONG WINDS WILL BEGIN AROUND LATE THIS MORNING AND DIMINISH AROUND SUNSET THIS EVENING. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Dec 14, 10:27 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Dec 14, 10:27 PM CST, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1027 PM CST Wed Dec 14 2016 .AVIATION... 06Z TAFs - Medium to high confidence VFR conditions will continue through the period, though some MVFR clouds could develop early tomorrow morning. Winds will remain around 10kts overnight, and gradually become more southeasterly by morning. Thursday afternoon winds will increase out of the south to around 15 to 20kts, with some gusts near 25-30kts possible. Elsenheimer && .PREV DISCUSSION... /Issued 320 PM CST Wed Dec 14 2016/ DISCUSSION... A large swing in temperatures and weather patterns is expected throughout the forecast period. As sometimes experienced in the Panhandles, a taste of all four seasons in the span of a handful of days. Cooler temperatures from the aforementioned cold front and tranquil weather conditions are expected to continue into the latter half of the work week as the front stalls over eastern New Mexico with near average to slightly below average high temperatures for Wednesday and Thursday. As we go from Thursday evening into the day on Friday, the sfc based baroclinic boundary set up over eastern New Mexico will help to generate a sfc trough and advect some warmer temperatures east as the trough axis moves to the northeast during the day on Friday. With the latest 14/12Z numerical data indicating H850 temps between 14C to 16C, high temperatures on Friday will be in the 70s which is well above average. Winds will also be quite gusty at times, but should be limited somewhat as mid and high cloud decks developing with mid level moisture moving in ahead of the next weather system near the Four Corners region. Depending on cloud cover, some elevated fire weather conditions are possible as RH values may drop to near 20% before cloud coverage moves into the region. As we go from Friday night into the day on Saturday, an arctic cold front will be making its way south across the Panhandles. Temperatures will drop throughout the day on Saturday to values below freezing by Saturday evening. Winds will shift from southwest to due north behind the front with winds gusting to 30 MPH at times during the afternoon hours on Saturday. As the main low pressure develops and moves into the midwest by Saturday afternoon, latest 20/12Z model and numerical data does show a small localized vort max in the wake of the arctic front extending well upstream of the main synoptic system in the midwest. This in-conjunction with mid level moisture moving along the localized 500 hPa feature will help to develop some precipitation. Depending of the exact timing of the cold air arrival, most areas could have a period of snow showers and light snow. Areas across the southern TX Panhandle may start as a wintry mix if the precipitation arrives before the main cold air arrives. The exact QPF forecast is still rather uncertain as low level moisture is limited, however some upper air soundings do hint at some low level features. Winter weather headlines for the weekend is also possible. Will continue to update the forecast accordingly as we get closer with time. High temperatures by Sunday and Monday will be below freezing and low temperatures Saturday night through Monday night will be in the single digits and low teens. As we go into next week, tranquil weather will start the week as a surface high pressure moves into region. Going toward the end of the forecast period in the middle of next week, a chance of showers and even some thunderstorms may return to the region associated with our next system moving near our region from southern New Mexico. Temperatures will climb to near average by the middle of next week. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 18/15
Hazardous weather outlook, Dec 14, 3:32 PM CST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 332 PM CST WED DEC 14 2016 OKZ001>003-TXZ001>020-151000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 332 PM CST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED FIRE WEATHER CONDITIONS IS POSSIBLE ACROSS MUCH OF THE TEXAS PANHANDLE ON FRIDAY AFTERNOON DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
High Wind Watches in Texas, 2016High Wind Watches in Oklahoma, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.